Alert archive / Colorado / Freeze Warnings in 2011

Freeze Warning 4, NWS Pueblo, CO

September 22, 20115 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Sep 22, 2011, 3:02 PM MDT for 5 counties in Colorado. It took effect at Sep 23, 2011, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2011, 3:02 PM MDT (21:02 UTC)
In effect from
Sep 23, 2011, 2:00 AM MDT
Expired
Sep 23, 2011, 9:00 AM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2011-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2011-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2621 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WWUS75 KPUB 222102
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MDT THU SEP 22 2011

COZ069>071-230315-
/O.NEW.KPUB.FZ.W.0004.110923T0800Z-110923T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
302 PM MDT THU SEP 22 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. 

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...29 TO 33 DEGREES.

* IMPACT...TEMPERATURES AT OR BELOW FREEZING ARE EXPECTED
  ...ESPECIALLY DURING THE EARLY MORNING HOURS OF FRIDAY ACROSS
  THE SAN LUIS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
3 follow-up statements
993 
WWUS75 KPUB 230235
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
835 PM MDT THU SEP 22 2011

COZ069>071-231015-
/O.CON.KPUB.FZ.W.0004.110923T0800Z-110923T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
835 PM MDT THU SEP 22 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. 

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...29 TO 33 DEGREES.

* IMPACT...TEMPERATURES AT OR BELOW FREEZING ARE EXPECTED DURING
  THE EARLY MORNING HOURS OF FRIDAY ACROSS THE SAN LUIS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
402 
WWUS75 KPUB 230957
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
357 AM MDT FRI SEP 23 2011

COZ069>071-231500-
/O.CON.KPUB.FZ.W.0004.000000T0000Z-110923T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
357 AM MDT FRI SEP 23 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...29 TO 33 DEGREES.

* IMPACT...TEMPERATURES AT OR BELOW FREEZING ARE EXPECTED DURING 
  THE EARLY MORNING HOURS OF FRIDAY ACROSS THE SAN LUIS VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
900 
WWUS75 KPUB 231510
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
910 AM MDT FRI SEP 23 2011

...FREEZE WARNING HAS EXPIRED...

.TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE SAN LUIS VALLEY.
THE FREEZE WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE.

COZ069>071-231615-
/O.EXP.KPUB.FZ.W.0004.000000T0000Z-110923T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING THE CITIES OF...CENTER...DEL NORTE...ALAMOSA...
MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
910 AM MDT FRI SEP 23 2011

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE SAN LUIS
VALLEY. CONSEQUENTLY...THE FREEZE WARNING HAS BEEN LIFTED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 22, 11:31 AM MDT, 3 hours 31 minutes earlier.

Area forecast discussion, Sep 22, 11:31 AM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1131 AM MDT THU SEP 22 2011

.AVIATION...FOR 18Z TAF.

VFR CONDITIONS ARE EXPECTED FOR THE KALS...KCOS AND KPUB TAF
SITES THIS AFTERNOON AND TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 402 AM MDT THU SEP 22 2011/

SHORT TERM...

(TODAY AND TONIGHT)

LAST FEW SHOWERS EXITING THE SOUTHEAST CORNER OF THE STATE AS OF
0930Z...AND WITH DRIER AIR FILTERING SOUTH...WON'T INCLUDE ANY
MENTION OF PRECIP IN THE FORECAST FOR THIS MORNING. EXPECT ANY
PATCHY STRATUS OVER THE PLAINS TO ALSO CLEAR BY SUNRISE AS DRY
NORTHERLY FLOW CONTINUES...LEAVING THE AREA WITH MAINLY CLEAR SKIES
TODAY AND TONIGHT. MAX TEMPS TODAY WILL TOP OUT VERY CLOSE TO LATE
SEPTEMBER NORMALS...WHILE OVERNIGHT LOWS DROP TO FAIRLY COOL LEVELS
AS AIR MASS CONTINUE TO DRY. MAY NEED ANOTHER FROST/FREEZE HIGHLIGHT
FOR THE SAN LUIS VALLEY BY FRIDAY MORNING...THOUGH WILL WAIT UNTIL
EXTENT OF FROST IS KNOWN LATER THIS MORNING BEFORE ISSUING ANYTHING.

LONG TERM...

(FRIDAY THROUGH WEDNESDAY)

QUIET WEATHER IS EXPECTED THROUGH THE EXTENDED PERIOD. A BLOCKING
LOW IS FORECAST TO SPIN OVER THE MISSOURI TO OHIO VALLEYS THROUGH
MONDAY WHILE HIGH PRESSURE REMAINS LOCKED OVER THE ROCKIES. EXPECT
TO SEE MOSTLY CLEAR SKIES FRIDAY THROUGH SUNDAY WITH LIGHT WINDS
AND HIGH TEMPERATURES INTO THE MID 80S FOR THE PLAINS.

BY MONDAY...A TROUGH OVER THE PACIFIC NORTHWEST WILL TRACK EAST
INTO THE NORTHERN PLAINS. MODELS DIFFERENT ON THE DEPTH AND SPEED
OF THIS TROUGH AND ENSEMBLES SHOW HIGH SPREAD WITH THIS FEATURE.
FOR NOW MAINTAINED THE LOW POPS FOR MONDAY AND TUESDAY FOR THE
MOUNTAINS WITH SLIGHTLY COOLER TEMPERATURES BEHIND A COLD FRONT
THAT WILL IMPACT THE REGION. IT SHOULD BE NOTED THAT THE GFS DOES
BRING AN AREA OF SHOWERS AND THUNDERSTORMS EAST ACROSS THE PLAINS
MONDAY NIGHT INTO TUESDAY...BUT THE ECMWF KEEPS THINGS CONFINED TO
THE MOUNTAINS.

THE UPPER TROUGH HEADS EAST BY TUESDAY NIGHT WITH HIGH PRESSURE
REBUILDING ACROSS THE ROCKIES ON WEDNESDAY. THIS WILL BRING DRY
CONDITIONS TO THE REGION ALONG WITH WARMING TEMPERATURES FOR LATE
IN THE WORK WEEK.  88

AVIATION...

SHOWERS AND CLOUDS LEAVING THE STATE AS OF 0930Z...THOUGH A
COUPLE PATCHES OF STRATUS LINGER OVER NORTHERN EL PASO COUNTY AND
ACROSS THE LOWER ARKANSAS VALLEY NEAR LAMAR. WITH DRIER AIR
FILTERING SOUTH INTO THE REGION...EXPECT ANY STRATUS TO DISSIPATE
QUICKLY TOWARD SUNRISE...WITH MAINLY CLEAR SKIES AREAWIDE TODAY
AND TONIGHT. FOR THE TAF SITES...WILL KEEP A TEMPO GROUP FOR
STRATUS AT KCOS THROUGH 11Z...WHILE AT KALS...COULD STILL SEE SOME
GROUND FOG AROUND SUNRISE...THOUGH SATELLITE FOG PRODUCT SO FAR
THIS MORNING HAS REMAINED CLEAR OVER THE SAN LUIS VALLEY. ALL
AREAS SHOULD BECOME VFR BY MID MORNING...WITH VFR CONDITIONS
PERSISTING THROUGH FRIDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

81/81
Hazardous weather outlook, Sep 22, 11:33 AM MDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1133 AM MDT THU SEP 22 2011

COZ058>089-093>099-231745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1133 AM MDT THU SEP 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY AND
TUESDAY OVER THE MOUNTAINS. EXPECT THUNDERSTORMS TO REMAIN TIED
TO THE TERRAIN WITH LITTLE EASTWARD SHIFT INTO THE PLAINS. THE
MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

Nearby

Freeze Warnings in Colorado, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.